MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE
Model Number 48345B-03
Medical Device Problem Codes Material Fragmentation (1261); Firing Problem (4011)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The blue sureform 60 reload has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy procedure, the customer went to clamp and fire a blue sureform 60 reload with a sureform 60 stapler instrument.The surgeon stated that staples went everywhere, no transection happened, and a blue fragment was found in the patient's abdomen.The fragment was retrieved during the same surgical procedure and a new stapler instrument was introduced.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
On 30-jun-2025, intuitive surgical, inc.(isi) received user facility report (b)(4) stating: "misfire on the 7th fire".Additional information was obtained from the customer: during a wedge resection for a gastric pouch using a da vinci system, a stapling stomach tissue, issue occurred with a sureform blue reload.This was the seventh fire, and the stapler initially worked correctly but then misfired, causing tissue to be pushed forward and injured.Malformed staples were noted, with about 1/4 of the staple line firing correctly before misfiring.Then all rows misfired with staples themselves being everted and did not penetrate into tissue, the tissue then got dragged and injured in this process.A plastic piece from the stapler load broke off and had to be removed.No error messages were generated, and no obstructions or pre-existing staple lines were encountered.There was no bleeding or clamping issues observed.Unplanned tissue removal was performed to prevent post-surgical leaks, resulting in a successful outcome.The procedure was completed robotically using a backup isi stapler.Both the reload and instrument were returned to isi for evaluation, but no photographic images or video recordings are available for review.The sureform reload and stapler have been received for failure analysis evaluation.However, the failure analysis investigation has not been completed at the time of this report.
 
Additional Manufacturer Narrative
Device evaluation: the blue sureform 45 reload and stapler instrument has been returned and evaluated by the failure analysis team on 08/20/2025.The blue sureform 45 reload was analyzed and there are no device related failures.The reload was returned unused and unfired.It was proceeded with the instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.The reload cover was removed and inspected after firing.There was no damage to the reload or its components.No product issue was identified.Sureform stapler 45 instrument was also analyzed and visual inspection displayed no signs of physical damage.The instrument was fully functional.There was no problem detected.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22437746
Report Number2955842-2025-28155
Device Sequence Number11554387
Product Code GDW
UDI-Device Identifier10886874117085
UDI-Public(01)10886874117085(10)K10250220
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345B-03
Device Catalogue Number48345B
Device Lot NumberK10250220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/22/2025
08/20/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/15/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight127 KG
Patient EthnicityNon Hispanic
Patient RaceWhite